Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 239, NWS Little Rock, AR

July 14, 2012Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 14, 2012, 7:56 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 7:56 PM CDT (00:56 UTC)
Expired
Jul 14, 2012, 8:30 PM CDT
In force
34 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WUUS54 KLZK 150056
SVRLZK
ARC069-079-150130-
/O.NEW.KLZK.SV.W.0239.120715T0056Z-120715T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CDT SAT JUL 14 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 830 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHEAST OF CANE CREEK LAKE...OR 6 MILES EAST OF STAR CITY...AND
  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODVILLE...          WHITEFIELD...         GRADY...
  FRESNO...             CRIGLER...            TAMO...
  SHANNON TANK...       PHENIX...             MERONEY...
  COLES BRAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3403 9178 3416 9177 3408 9160 3393 9173
      3396 9181
TIME...MOT...LOC 0056Z 211DEG 6KT 3396 9174

$$

51
1 follow-up statement
583 
WWUS54 KLZK 150119
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 PM CDT SAT JUL 14 2012

ARC069-079-150130-
/O.CON.KLZK.SV.W.0239.000000T0000Z-120715T0130Z/
JEFFERSON AR-LINCOLN AR-
819 PM CDT SAT JUL 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN AND SOUTH CENTRAL JEFFERSON COUNTIES UNTIL 830 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WHITEFIELD...OR 9 MILES NORTHEAST OF STAR CITY...MOVING
NORTHEAST AT 5 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WOODVILLE...          WHITEFIELD...         GRADY...
  TAMO...               SHANNON TANK...       PHENIX...
  COLES BRAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3399 9172 3401 9179 3403 9178 3416 9177
      3408 9160
TIME...MOT...LOC 0119Z 211DEG 6KT 3405 9175

$$

51

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:49 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 14, 6:49 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SAT JUL 14 2012

.AVIATION...
SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS MAINLY SOUTHERN
ARKANSAS THIS EVENING. LOW PRESSURE WILL MOVE INTO THE AREA
TONIGHT AND WILL BRING A CHANCE OF SHOWERS LATE TONIGHT. LOW
CLOUDS AND PATCHY FOG IS EXPECTED AGAIN LATE TONIGHT INTO SUNDAY
MORNING. RAIN CHANCES WILL BE BEST IN THE MORNING AND SHOULD TAPER
OFF DURING SUNDAY AFTERNOON. IFR AND MVFR CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 236 PM CDT SAT JUL 14 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
PATTERN REMAINS PRETTY MUCH IN LINE WITH PREVIOUS THINKING AND
DOMINATED BY ANTICYCLONES OVER THE GREAT BASIN AND THE SOUTHEAST
CONUS. IN BETWEEN THESE TWO FEATURES IS A LARGE SHEAR AXIS/AREA OF
CHANNEL VORTICITY THAT EXTENDS FROM THE SOUTHERN PLAINS ALL THE WAY
TO THE OHIO VALLEY. MODELS REMAIN IN DECENT ENOUGH AGREEMENT THAT
ONE SOLUTION IS NOT FAVORED OVER ANOTHER AT THIS TIME.

IN ADDITION TO THE SHEAR AXIS...VISIBLE SATELLITE SHOWING A WELL
DEFINED UPPER LOW SWIRLING OVER NORTHWEST LOUISIANA. PRECIPITATION
ON LOCAL RADAR ROTATING AROUND THIS FEATURE WITH RETURNS MOVING TO
THE NORTH OVER EASTERN ARKANSAS AND TO THE SOUTH OVER THE WESTERN
PART OF THE STATE. CONVECTION OVER NORTHWEST ARKANSAS BEING AIDED BY
SOUTHWARD MOVING VORT MAX. WITH VERY MOIST AIRMASS IN PLACE...EXPECT
CONVECTION TO CONTINUE THROUGH MID EVENING ONCE AGAIN.

UPPER LOW RETROGRADES OVERNIGHT AND SUNDAY AS UPPER RIDGE BEGINS TO
EXPAND. MODELS CONSISTENT ON ADDITIONAL PRECIPITATION FORMING OVER
THE EAST TONIGHT AND EXPANDING WESTWARD DURING THE DAY. AS SUCH WILL
INCREASE POPS DURING THE NIGHT TIME HOURS TONIGHT AND EARLY SUNDAY.
SCATTERED CONVECTION IS EXPECTED ONCE AGAIN SUNDAY  AFTERNOON.
LOCALLY HEAVY RAIN WILL REMAIN A CONCERN AS PWATS REMAIN ABOVE
NORMAL.

THE SHEAR AXIS DOES WEAKEN EARLY NEXT WEEK BUT MOISTURE REMAINS
PLENTIFUL. PULSE TYPE...DIURNALLY DRIVEN CONVECTION WILL REMAIN
POSSIBLE DURING THE AFTERNOON HOURS. TEMPERATURES WILL SLOWLY WARM
THROUGH THE PERIOD AS AFOREMENTIONED RIDGE BUILDS. MOISTURE LEVELS
REMAIN HIGH AND HEAT ADVISORIES MAY NEED TO BE CONSIDERED LATE IN
THE PERIOD.

LONG TERM...WEDNESDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE WILL SLIDE TO EAST AND ENCOMPASS MUCH OF
THE CONUS THROUGH THE PERIOD. THE CENTER OF THIS RIDGE WILL REMAIN
WELL TO WEST OVER PARTS OF THE CENTRAL AND NORTHERN PLAINS...WHICH
WILL KEEP SOUTHEASTERLY WINDS COMMON ACROSS THE STATE. THE
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING MOISTURE RICH AIR FROM
THE GULF COAST AND ALLOW ISOLATED TO SCATTERED CHANCES OF OF
DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS TO THE STATE THROUGH THE
PERIOD. MODELS BEGIN TO DIVERGE AT THE END OF THE PERIOD IN REGARDS
TO THE STRENGTH OF PLACEMENT OF THE HIGH PRESSURE. THIS CAUSES A
SLIGHT UNCERTAINTY IN FORECAST HIGH TEMPS AND MOISTURE LEVELS BUT
WILL CONTINUE TO MONITOR THE AREA OF HIGH PRESSURE IN THE DAYS TO
COME.

TEMPERATURES WILL BE ON A WARMING TREND THROUGH THE WEEK INTO THE
WEEKEND WITH TEMPERATURE IN THE MID TO UPPER 90S THROUGHOUT THE
STATE. WITH DEWPOINTS IN THE LOW TO MID 70S...HEAT INDEX VALUES WILL
BE APPROACHING THE 100-105 DEGREE MARK THROUGH THE PERIOD. IF THIS
TREND CONTINUES...A HEAT ADVISORY MAY BE REQUIRED BY THE END OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  88  72  94 /  40  40  30  20
CAMDEN AR         73  90  72  92 /  50  60  30  20
HARRISON AR       69  89  70  93 /  20  30  20  20
HOT SPRINGS AR    72  90  72  92 /  40  50  30  20
LITTLE ROCK   AR  73  89  72  93 /  40  50  30  20
MONTICELLO AR     73  90  73  93 /  50  60  30  20
MOUNT IDA AR      71  90  71  91 /  30  40  30  20
MOUNTAIN HOME AR  70  90  70  94 /  20  30  20  20
NEWPORT AR        72  88  73  94 /  40  50  30  20
PINE BLUFF AR     72  89  73  93 /  50  60  30  20
RUSSELLVILLE AR   72  89  71  94 /  20  40  20  20
SEARCY AR         72  89  72  94 /  40  50  30  20
STUTTGART AR      72  89  72  93 /  50  60  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...51
Hazardous weather outlook, Jul 14, 10:55 AM CDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1055 AM CDT SAT JUL 14 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1055 AM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND
TONIGHT...AS UPPER LEVEL LOW PRESSURE MOVES THROUGH THE REGION.
WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THERE COULD BE
SOME STRONG STORMS...PRODUCING WIND GUSTS TO 40 MPH...SMALL
HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS.

EVEN WITH RAINFALL IN THE FORECAST...EXTREME WILDFIRE DANGER
CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN
BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY
GET OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND
AND INTO NEXT WEEK...AS MOISTURE INTERACTS WITH DISTURBANCES MOVING
THROUGH IN THE FLOW ALOFT. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...AN ISOLATED STRONG STORM WILL BE POSSIBLE.

WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON
THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY
DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

28

In the hours before

Local storm report, Jul 14, 3:20 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             3 SE CHISMVILLE         35.19N 93.91W
07/14/2012  E1.00 INCH       LOGAN              AR   TRAINED SPOTTER

&&

58
Local storm report, Jul 14, 5:02 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     1 S COVE                34.42N 94.41W
07/14/2012  E40 MPH          POLK               AR   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 71 ONE MILE SOUTH OF COVE.

&&

58
Special weather statement, Jul 14, 5:44 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT JUL 14 2012

ARZ056-063-142330-
CLEVELAND AR-JEFFERSON AR-
544 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHERN CLEVELAND COUNTIES UNTIL 630 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF KEDRON...OR 5 MILES
NORTHEAST OF RISON...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RISON...              TOLEDO...             KEDRON...
  RANDALL...            FAITH...              CALMER...
  UNIONVILLE...         SORRELLS...           RONE...
  NEELY LAKE...         MIDLAND LAKE...       DUNKEFFIE LAKE...
  DOUBLE WELLS...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 41 AND 44.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3418 9222 3418 9199 3392 9200 3392 9221
TIME...MOT...LOC 2244Z 179DEG 13KT 3400 9211

44
Local storm report, Jul 14, 7:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
726 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     WOODLAWN                33.97N 92.04W
07/14/2012                   CLEVELAND          AR   BROADCAST MEDIA

            TREES DOWN IN WOODLAWN.

&&

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:24 PM CDTSevere Thunderstorm WarningLZKJefferson, Lincoln51 min
Jul 15, 6:28 PM CDTSpecial Weather StatementLZKClark47 min
Jul 15, 6:30 PM CDTSpecial Weather StatementLZKOuachita45 min
Jul 15, 6:58 PM CDTSpecial Weather StatementLZKIzard32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.